Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Wilmington, NC

May 17, 2012

NWS Wilmington, NC issued this small craft advisory at May 17, 2012, 8:38 PM EDT. It took effect at May 18, 2012, 3:00 AM EDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
May 17, 2012, 8:38 PM EDT (00:38 UTC)
In effect from
May 18, 2012, 3:00 AM EDT
Expired
May 20, 2012, 7:00 PM EDT
In force
64 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WHUS72 KILM 180038
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
838 PM EDT THU MAY 17 2012

AMZ250-252-254-256-181000-
/O.NEW.KILM.SC.Y.0033.120518T1000Z-120519T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
838 PM EDT THU MAY 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM EDT
SATURDAY.

* WINDS...NE 10 TO 15 KT THIS EVENING...WILL INCREASE TO 15 TO 20
  KT TOWARD DAYBREAK FRIDAY. NE WINDS WILL INCREASE TO AROUND 20
  KT WITH GUSTS UP TO 25 KT DURING FRIDAY AND EXTENDING INTO
  SATURDAY.

* SEAS...TWO TO 3 FOOT SEAS WILL BUILD TO 3 TO 5 FT BY DAYBREAK
  FRIDAY...AND FURTHER INCREASE TO 3 TO 6 FT...EXCEPT UP TO 7 FT
  ACROSS THE OUTER WATERS OFF CAPE FEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH
12 follow-up statements
958 
WHUS72 KILM 180654
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
254 AM EDT FRI MAY 18 2012

AMZ250-252-254-256-181600-
/O.EXT.KILM.SC.Y.0033.120518T0700Z-120519T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
254 AM EDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS TO 25 KT.

* SEAS...3 TO 6 FEET...HIGHEST OFFSHORE AND NORTH OF CAPE FEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
623 
WHUS72 KILM 181449
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1049 AM EDT FRI MAY 18 2012

AMZ250-252-254-256-190000-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120519T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1049 AM EDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
883 
WHUS72 KILM 181911
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT FRI MAY 18 2012

AMZ250-252-254-256-190400-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120519T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
311 PM EDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

III
764 
WHUS72 KILM 190315
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1115 PM EDT FRI MAY 18 2012

AMZ250-252-254-256-191200-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120519T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1115 PM EDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT OVERNIGHT AND
  INTO SATURDAY AFTERNOON.

* SEAS...GENERALLY BUILD TO 4 TO 7 FEET...WITH 8 TO 9 FEET ACROSS
  THE OUTER WATERS OFF CAPE FEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH
975 
WHUS72 KILM 190743
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
343 AM EDT SAT MAY 19 2012

AMZ250-252-254-256-192000-
/O.EXT.KILM.SC.Y.0033.000000T0000Z-120520T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
343 AM EDT SAT MAY 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
739 
WHUS72 KILM 191449
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1049 AM EDT SAT MAY 19 2012

AMZ250-252-254-256-200000-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120520T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1049 AM EDT SAT MAY 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
125 
WHUS72 KILM 192358
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
758 PM EDT SAT MAY 19 2012

AMZ250-252-254-256-201000-
/O.EXT.KILM.SC.Y.0033.000000T0000Z-120520T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
758 PM EDT SAT MAY 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT
  THROUGH THE OVERNIGHT INTO SUNDAY.

* SEAS...3 TO 6 FEET...BUILDING TO 4 TO 8 FT. HIGHEST SEAS ACROSS
  THE OUTER WATERS OFF CAPE FEAR AND CAPE ROMAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

DCH
896 
WHUS72 KILM 200724
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
324 AM EDT SUN MAY 20 2012

AMZ250-252-254-256-201700-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120520T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
324 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 8 FEET.

TROPICAL STORM WATCHES MAY BE ISSUED LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
137 
WHUS72 KILM 200815
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
415 AM EDT SUN MAY 20 2012

AMZ250-252-254-256-202000-
/O.EXT.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
415 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
301 
WHUS72 KILM 201713
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
113 PM EDT SUN MAY 20 2012

AMZ250-252-201815-
/O.CAN.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
113 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

AMZ254-256-202300-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
113 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
293 
WHUS72 KILM 201914
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT SUN MAY 20 2012

AMZ254-202015-
/O.CAN.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
314 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

AMZ256-202300-
/O.CON.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
314 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
515 
WHUS72 KILM 202305
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT SUN MAY 20 2012

AMZ256-210015-
/O.EXP.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
705 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS BEEN DOWNGRADED TO A SMALL CRAFT
EXERCISE CAUTION. NORTHEAST WINDS HAVE DIMINISHED TO AROUND 15
KT...WITH FEW GUSTS UP TO 20 KT. SEAS HAVE ALSO SUBSIDED TO A 3
TO 5 FOOT RANGE.

$$
11

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 17, 7:45 PM EDT, 53 minutes earlier.

Area forecast discussion, May 17, 7:45 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
745 PM EDT THU MAY 17 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF THE COAST TONIGHT AND WILL STALL NEAR
THE GULF STREAM FRIDAY. THE LOW WILL MOVE WEST TOWARD THE COAST
SATURDAY AND MAY ACTUALLY MOVE ONSHORE EARLY NEXT WEEK...
ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. THE LOW WILL MOVE OUT TO
THE NORTHEAST EARLY TUESDAY...WITH MORE TYPICAL WEATHER FOR THIS
TIME OF YEAR EXPECTED FOR MID-WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM THURSDAY...UPPER LOW HAS BECOME MORE PRONOUNCED
UNDERNEATH THE UPPER RIDGE...AND WILL BE THE FOCUS FOR CONVECTION
WELL INTO THE NIGHT AS MOISTURE TRANSPORT REMAINS ONSHORE.

FROM NORTH OF A LINE FROM LELAND ACROSS FAIRMONT TO SOCIETY
HILL...STRATIFORM ACTIVITY WITH EMBEDDED CONVECTION HAS BECOME THE
PCPN OF CHOICE. WILL CONTINUE TO PRODUCE DECENT AMOUNTS OF RAINFALL
GIVEN LATEST KLTX 88D ESTIMATED PCPN AMOUNT TRENDS. LATEST LIGHTNING
DATA INDICATES OCCASIONAL TO FREQUENT LTG ACCOMPANYING THIS
PCPN...MAINLY ALONG THE EXTREME NORTHERN PORTIONS OF THE ILM CWA.
WILL THEREFORE STRESS THE HEAVY RAINFALL AND FREQUENT LIGHTNING IN
THE FORECASTS FOR THIS EVENING.

BACKWARD DEVELOPING TSTMS EARLY THIS EVENING HAS REACHED A LINE
ALONG THE CAPE FEAR RIVER. THE SOUTHERN END FROM LELAND SOUTH WILL
REMAIN BASICALLY STATIONARY UNTIL IT WEAKENS OR DISSIPATES
COMPLETELY. THIS DUE TO A SOMEWHAT STABLE MARINE AIR HAVING
PROGRESSED INLAND. FROM CAPE FEAR NORTH TO SURF CITY...PCPN ACTIVITY
OVER THE COASTAL AND OFFSHORE WATERS WILL PROGRESS PARTIALLY
ONSHORE...MAINLY FROM MIDNIGHT THROUGH DAYBREAK.

THE OVERALL TREND FOR TONIGHT WILL BE A DECLINE OF PCPN AREAL
COVERAGE. ANY RESIDUAL OUTFLOWS INTERACTING WITH ONE ANOTHER COULD
TRIGGER A SHOWER OR TSTM. WILL THEREFORE CONTINUE WITH ATLEAST
CHANCE POPS FOR THE OVERNIGHT. MIN TEMPS IN THE LOW TO MID 60S STILL
LOOKS AOK.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...THE UPPER LOW BRINGING HEAVY RAIN AND
THUNDERSTORMS TO PORTIONS OF SOUTH CAROLINA TODAY WILL BEGIN TO
EXIT THE COAST FRIDAY...BUT NOT BEFORE BRINGING SOME PARTING
SHOWERS OR THUNDERSTORMS TO MAINLY THE COASTAL CAROLINAS. WHERE
YESTERDAY'S FORECAST WAS FOR A LARGELY DRY WEEKEND...MODEL
CONSENSUS HAS CHANGED ABOUT WHAT MAY BE COMING. NEW INDICATIONS
ARE THAT A BUILDING MID AND UPPER LEVEL RIDGE TO THE NORTH OF THE
LOW OVER NEW ENGLAND WILL FORCE THE LOW TO RETROGRADE BACK OVER
THE EASTERN CAROLINAS SATURDAY. OUR NEW FORECAST IS CLOUDIER AND
WETTER ESPECIALLY NEAR THE COAST...ALTHOUGH THERE IS STILL
CONSIDERABLE UNCERTAINTY WITH REGARDS TO HOW FAR INLAND THE
WESTERN EXTENT OF PRECIPITATION MAY REACH FRIDAY NIGHT AND SATURDAY.
OUR FORECAST REFLECTS GENERALLY DRY CONDITIONS WEST OF I-95 FOR
FRIDAY NIGHT INTO SATURDAY.

BY SATURDAY NIGHT THE LOW SHOULD BE MOVING WESTWARD AND GETTING
NEAR ENOUGH TO LAND TO SPREAD SHOWERS A GOOD DISTANCE INLAND FROM
THE COAST...WITH POPS EXPANDING BACK ACROSS THE SC PEE DEE REGION.
GIVEN THE UNCERTAINTY WITH REGARDS TO THE POSITION OF THE LOW AND
SPECIFIC DISTRIBUTION OF MOISTURE AROUND THE CIRCULATION OUR POPS
REMAIN ON THE LOWER END OF A GFS/ECMWF BLEND FOR NOW.

WITH AN INCREASE IN EXPECTED COVERAGE OF CLOUDS AND PRECIPITATION
WE HAVE TIGHTENED DIURNAL TEMPERATURE RANGES NEAR THE COAST...BUT
HIGHS AND LOWS ARE LITTLE CHANGED INLAND FROM PREVIOUS FORECASTS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...PREDICTING THE WOBBLING MOVEMENT OF AN
UPPER LOW ALONG THE CAROLINA COAST WILL BE INSTRUMENTAL GETTING
ANY OF THE FORECAST CORRECT EARLY NEXT WEEK. LAST NIGHT'S 00Z
ECMWF AND CANADIAN RUNS PLUS THE NEW 12Z GFS SHOW A MORE WESTWARD
WOBBLE OF THE LOW SUNDAY AND THE DEVELOPMENT OF AN ASSOCIATED MID
AND EVEN LOW-LEVEL CIRCULATION WHICH COULD EXACERBATE THE THREAT
OF MORE WIDESPREAD (IF NOT HEAVY) RAINFALL SUNDAY INTO EARLY
MONDAY. GIVEN THERE IS STILL PLENTY OF TIME FOR THE MODELS TO
CHANGE THEIR TUNE WE WILL ONLY RAISE POPS TO 50 PERCENT ALONG THE
COAST FOR NOW. IF THESE MODEL TRENDS CONTINUE WE COULD BE LOOKING
AT A RENEWED THREAT OF FLOODING GIVEN THE VERY MOIST ANTECEDENT
CONDITIONS FOR PORTIONS OF EASTERN SOUTH CAROLINA SUNDAY INTO
EARLY MONDAY. COMPARED TO PREVIOUS FORECASTS WE'VE TIGHTENED THE
DIURNAL TEMPERATURE RANGES SUNDAY AND MONDAY TO ACCOUNT FOR
INCREASED CLOUDINESS EXPECTED.

THE UPPER LOW SHOULD OPEN UP AND ACCELERATE OUT TO THE NORTHEAST
ON EARLY TUESDAY AS AN UPPER DISTURBANCE APPROACHES FROM THE
WEST. THIS DISTURBANCE WILL MOVE ACROSS TUESDAY INTO EARLY
WEDNESDAY...PROBABLY ACCOMPANIED BY SCATTERED SHOWERS AND
THUNDERSTORMS. BY LATE WEDNESDAY INTO THURSDAY...A DRIER NORTHWEST
FLOW ALOFT SHOULD DROP RAIN CHANCES DOWN TO ONLY 10 PERCENT.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...PERIODS OF MVFR THROUGH THE OVERNIGHT HOURS...WITH LOW
LEVEL STRATUS AND BRIEF PATCHY FOG CREATING MVFR/IFR LATE
OVERNIGHT/EARLY MORNING HOURS...WITH THE POTENTIAL FOR SHRA/TSRA
AGAIN TOMORROW. OTHERWISE EXPECT VFR.

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHERN PORTIONS OF
OUR AREA...CREATING MVFR AT KLBT WITH REDUCED VISIBILITIES IN
HEAVIER RAINFALL AND INTERMITTENT LOWERED CLOUD DECKS. FORESEE
RAINFALL TO MOVE INTO KILM/KFLO AS WELL POTENTIALLY CREATING MVFR
BEFORE RAINFALL GRADUALLY TAPERS OFF BEFORE MIDNIGHT. FOR
KMYR/KCRE...CANNOT RULE OUT ISOLATED LIGHT RAIN OVER THE NEXT HOUR
OR TWO. AS LOW PRESSURE CONTINUES TO MOVE OFFSHORE...NORTHEAST FLOW
WILL INCREASE INTO THE AREA OVERNIGHT....WITH NORTHEAST WINDS
PREVAILING AOB 12 KTS. THOUGH CANNOT RULE OUT BRIEF PATCHY FOG
EARLY...MAIN CONCERN FOR THE OVERNIGHT HOURS WILL BE LOW LEVEL
STRATUS DECK GIVEN AMPLE MOISTURE IN PLACE AND ANTICIPATED WINDS.
CURRENT GUIDANCE IS IN AGREEMENT WITH STRATUS...PREDICTING CIGS AS
LOW AS 700 FT. FOR NOW HAVE KEPT IN MVFR/IFR OVERNIGHT AND THROUGH
EARLY MORNING. STRATUS WILL LINGER THROUGH THE EARLY MORNING
HOURS...BURNING OFF POSSIBLY AS LATE AS 15/16Z. ONCE STRATUS HAS
LIFTED...VFR WILL PREVAIL WITH NORTHEAST WINDS CONTINUING THROUGH
THE PERIOD. EXPECT SUSTAINED WINDS AOB 12 KTS WITH GUSTS UP TO 20
KTS. CANNOT RULE OUT SHRA/TSRA THROUGH LATE AFTERNOON...THOUGH GIVEN
LOWERED CONFIDENCE ON TIMING...HAVE NOT INTRODUCED IN CURRENT
FORECAST. AFTER SUNSET...NE FLOW WILL CONTINUE...AND GUSTS WILL
SUBSIDE.

EXTENDED OUTLOOK...MORNING STRATUS POSSIBLE THROUGH SUNDAY...MOSTLY
OVER THE NORTHERN HALF OF THE CWA. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM THURSDAY...SFC LOW DEVELOPMENT OFF THE NC COAST
UNDERNEATH THE UPPER LOW...WILL PRODUCE AN INCREASING NE-ENE SURGE
DURING THE OVERNIGHT. MODELS INDICATE WIND SPEEDS TO INCREASE TO 10
TO 20 KT WITH POSSIBLE GUSTS UP TO 25 KT LATE TONIGHT. SCEC
THRESHOLDS WILL BE TESTED LATE TONIGHT THROUGH FRIDAY. WESTWARD
PROGRESSION OF PCPN OFFSHORE...WILL OCCASIONALLY AFFECT THE AREA
WATERS OVERNIGHT. FREQUENT LIGHTNING AND REDUCED VSBY FROM DOWNPOURS
WILL HAMPER MARINERS TRAVERSING THE LOCAL WATERS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
SURFACE LOW PRESSURE WILL EXIT THE COAST FRIDAY MORNING BUT WILL
STALL ONLY A HUNDRED MILES OF SO EAST OF THE SOUTH CAROLINA
BEACHES. THE FORECAST IS NOW QUITE DIFFERENT THAN 24 HOURS AGO
WITH MODEL CONSENSUS NOW FAVORING THE UPPER LEVEL LOW TO MOVE
WESTWARD BACK TOWARD THE COAST. THIS SHOULD DRAG THE SURFACE LOW
WESTWARD AS WELL...AND STRENGTHENING NORTHEAST WINDS ARE EXPECTED
SATURDAY INTO SATURDAY NIGHT AS A RESULT. THERE IS NOW SOME
POTENTIAL FOR SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP THIS
WEEKEND...ALONG WITH AN INCREASED CHANCE OF SHOWERS AND
THUNDERSTORMS.

LONG TERM /SUNDAY THROUGH MONDAY/...
AN UPPER LEVEL LOW PRESSURE IS NOW FORECAST TO WOBBLE BACK TOWARD
THE COAST SUNDAY...POTENTIALLY SPREADING SHOWERS AND THUNDERSTORMS
BACK INTO THE AREA FROM FARTHER OFFSHORE. THE MODELS HAVE REALLY
CHANGED THEIR TUNE WITH THE HANDLING OF THIS FEATURE OVER THE PAST
12-18 HOURS...BUT FOR NOW WE HAVE INCREASED THE POTENTIAL OF
RAINFALL AND HELD ONTO EAST OR NORTHEAST WINDS THROUGH SUNDAY
NIGHT AS A CONSEQUENCE OF THE POTENTIAL FOR A SURFACE LOW TO
LINGER NEARBY. WE ARE GETTING INTO THE TIME OF YEAR WHERE WATER
TEMPERATURES ARE WARM ENOUGH TO MAKE ANY LOW PRESSURE WORTH
WATCHING FOR HYBRID OR SUBTROPICAL DEVELOPMENT OFFSHORE. WHILE
THIS IS A REMOTE POSSIBILITY WITH THIS PARTICULAR SYSTEM IT IS
WORTH KEEPING IN BACK OF OUR MIND.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...DCH
SHORT TERM...TRA
LONG TERM...TRA
AVIATION...SGL
Hazardous weather outlook, May 17, 3:24 AM EDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
324 AM EDT THU MAY 17 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-180730-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
324 AM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING AND STRONG THUNDERSTORMS COULD BRING ISOLATED FLOODING
TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-180730-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
324 AM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL PRODUCE LOCALLY STRONG WINDS AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

8

In the hours before

Special weather statement, May 17, 6:15 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT THU MAY 17 2012

NCZ096-105-172315-
BLADEN-INLAND PENDER-
615 PM EDT THU MAY 17 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PENDER AND BLADEN
COUNTIES THROUGH 715 PM EDT...

AT 616 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER MONTAGUE...OR ABOUT 10 MILES SOUTHWEST OF
BURGAW...MOVING WEST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...KELLY...
LONG CREEK...MALPASS CORNER...MONTAGUE...POINT CASWELL...ROOKS...
ROWAN...THE BOROUGH AND WARDS CORNER.

HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3439 7790 3437 7796 3438 7796 3436 7799
      3434 7805 3437 7814 3436 7816 3435 7820
      3440 7825 3437 7832 3457 7840 3458 7826
      3457 7825 3458 7824 3458 7789
TIME...MOT...LOC 2216Z 071DEG 6KT 3445 7807

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:53 PM EDTAreal Flood AdvisoryILMDillon, Marlboro3 hr
May 17, 8:44 PM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender2 hr
May 17, 10:26 PM EDTAreal Flood WarningILMNew Hanover3 hr

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.